Alert archive / Louisiana / Flash Flood Warnings in 2025
Flash Flood Warning 49, NWS Lake Charles, LA
NWS Lake Charles, LA issued this flash flood warning at Jun 13, 2025, 11:26 AM CDT for Calcasieu Parish, Louisiana. It was in force for 5 hr. 7 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 13, 2025, 11:26 AM CDT (16:26 UTC)
- Expired
- Jun 13, 2025, 4:00 PM CDT
- In force
- 5 hr
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
- Flood severity
- None
County Calcasieu Parish, LA
The radar
The Lake Charles radar (KLCH), 13 km from the middle of the area, began a volume at 16:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 13, 11:42 AM CDT | FLASH FLOOD | 1 N Westlake, LA | Public video of water well into yards at Sampson and Live Oak. |
| Jun 13, 12:09 PM CDT | FLASH FLOOD | 1 N Westlake, LA | Video of truck stranded on Live Oak Street. |
| Jun 13, 12:12 PM CDT | FLASH FLOOD | 1 N Westlake, LA | Water now coming into homes. Rainfall amounts so far of 6.34 in about 1.5 hours. |
| Jun 13, 12:25 PM CDT | FLASH FLOOD | 3 Nw Westlake, LA | Water level gage reports water is out of its banks on Eveila Street. |
| Jun 13, 12:38 PM CDT | FLASH FLOOD | 3 Nw Westlake, LA | Water level gage on Eveilia Street reporting water is now over the road. |
| Jun 13, 12:51 PM CDT | FLASH FLOOD | Westlake, LA | Report from mPING: Street/road flooding; Street/road closed; Vehicles stranded. |
| Jun 13, 12:57 PM CDT | FLASH FLOOD | Westlake, LA | Public video of water in the garage and home. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 7 storm reports to this flash flood warning; the first came 16 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 4.4 hours before the alert went out and 254 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 277 J/kg
- Mixed-layer CIN
- -72 J/kg
- Mixed-layer LCL
- 986 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 87 m²/s²
- 0-3 km storm-relative helicity
- 107 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
821
WGUS54 KLCH 131626
FFWLCH
LAC019-131900-
/O.NEW.KLCH.FF.W.0049.250613T1626Z-250613T1900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Lake Charles LA
1126 AM CDT Fri Jun 13 2025
The National Weather Service in Lake Charles has issued a
* Flash Flood Warning for...
Central Calcasieu Parish in southwestern Louisiana...
* Until 200 PM CDT.
* At 1126 AM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1 and 3 inches of rain
have fallen. Additional rainfall amounts of 1 to 3 inches are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Lake Charles, Sulphur, Westlake and Moss Bluff.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 3017 9332 3021 9333 3026 9330 3032 9328
3033 9318 3023 9322 3015 9329
FLASH FLOOD...RADAR INDICATED
$$2 follow-up statements
299
WGUS74 KLCH 131707
FFSLCH
Flash Flood Statement
National Weather Service Lake Charles LA
1207 PM CDT Fri Jun 13 2025
LAC019-131900-
/O.CON.KLCH.FF.W.0049.000000T0000Z-250613T1900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Calcasieu LA-
1207 PM CDT Fri Jun 13 2025
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 2 PM CDT THIS
AFTERNOON FOR CENTRAL CALCASIEU PARISH...
At 1207 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 2 and 6 inches of rain
have fallen. Additional rainfall amounts of 1 to 3 inches are
possible in the warned area. Flash flooding is already occurring.
HAZARD...Life threatening flash flooding. Thunderstorms producing
flash flooding.
SOURCE...Radar.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
Some locations that will experience flash flooding include...
Lake Charles, Sulphur, Westlake and Moss Bluff.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 3017 9332 3021 9333 3026 9330 3032 9328
3033 9318 3023 9322 3015 9329
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$681
WGUS54 KLCH 131855
FFWLCH
LAC019-132100-
/O.EXT.KLCH.FF.W.0049.000000T0000Z-250613T2100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Lake Charles LA
155 PM CDT Fri Jun 13 2025
The National Weather Service in Lake Charles has extended the
* Flash Flood Warning for...
Central Calcasieu Parish in southwestern Louisiana...
* Until 400 PM CDT.
* At 155 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain near the warned area. Between 2 and 7.5 inches of rain
have fallen. Flash flooding is already occurring.
HAZARD...Life threatening flash flooding. Thunderstorms
producing flash flooding.
SOURCE...Radar.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
* Some locations that will experience flash flooding include...
Lake Charles, Sulphur, Westlake and Moss Bluff.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
Please report observed flooding to local emergency services or law
enforcement and request they pass this information to the National
Weather Service when you can do so safely.
&&
LAT...LON 3017 9332 3021 9333 3026 9330 3032 9328
3033 9318 3023 9322 3015 9329
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
Stigger/87What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this flash flood warning went out at Jun 13, 6:52 AM CDT, 4 hours 34 minutes earlier. Its key messages:
- A Flash Flood watch has been posted for lower Southeast TX and South Central LA into Saturday evening where periods of training precipitation over saturated soils are likely to occur
- A Marginal to Slight risk of excessive rainfall has been outlined across across the forecast area
- High rain chances will persist into this weekend; slightly lower chances early to mid next week
Area forecast discussion, Jun 13, 6:52 AM CDT, 4 hours 34 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
652 AM CDT Fri Jun 13 2025
...New AVIATION...
.KEY MESSAGES...
- A Flash Flood watch has been posted for lower Southeast TX and
South Central LA into Saturday evening where periods of training
precipitation over saturated soils are likely to occur
- A Marginal to Slight risk of excessive rainfall has been
outlined across across the forecast area
- High rain chances will persist into this weekend; slightly lower
chances early to mid next week
&&
.SHORT TERM...
(Today through Sunday night)
Issued at 325 AM CDT Fri Jun 13 2025
A shallow shortwave trough is forecast to slowly lift north
through the afternoon into the Missouri Valley tonight. Locally
along the Gulf Coast, an enhanced Jet region has developed leading
to moisture convergence across the area. A low level - near
surface trough axis extending along south central LA will meander
across the forecast through this evening while lifting north with
the parent upper level trough. Scattered showers and thunderstorms
likely to increase in coverage across SETX and south central LA
during from daybreak through the early afternoon.
With warm surface temperatures and dewpoints, there will be an axis
of higher instability to lift through the area prompting a flash
flooding threat where cells with greater depth training over already
saturated soil may occur. Additionally,lowered Upshear Corfidi
vectors further substantiate a flash flood threat for lower SETX /
SWLA region through into this evening. Naturally with mostly cloudy
to overcast skies, many locations will see temperatures trend in the
low to mid 80's. However a few pockets of sunshine can easily bump
highs closer toward 90°F.
By Saturday the axis of stronger moisture convergence shifts further
east across the Mississippi Valley. This evolution in the pattern
still allows for a healthy onshore flow with a weak boundary to
waver between the coastal and marine zones throughout the afternoon.
That said, speed divergence aloft shifts north of us leaving the
environment more conditional upon colliding outflow boundary and
land / Seabreeze interactions. With a little more sunshine in the
mix, temperatures likely to hedge further toward 90°F.
Hereafter, broad high pressure across the western Atlantic into the
central Gulf persists moist onshore flow through the remainder of
the weekend which will keep scattered PoPs through the remainder of
the weekend.
&&
.LONG TERM...
(Monday through Friday)
Issued at 325 AM CDT Fri Jun 13 2025
The pattern in the long range keeps appreciable rainfall throughout
the new work week ahead as a portion of the downstream trough
becomes cutoff from the northern stream and develops a closed upper
level low hanging over the NW Gulf. As this feature appears to stall
over the region, this creates an unsettled nature to timing and
amounts of precipitation through the week. While rainfall will lean
on the above normal side of climatology temperatures will keep
closer to par to the low 90's.
&&
.AVIATION...
(12Z TAFS)
Issued at 643 AM CDT Fri Jun 13 2025
A slow moving trough axis across the southern portions of LA will
result in training TSRA and VCTS prevailing through much of the
late morning hours. Trends in convective precip will build
westward through the morning and early afternoon along the I-10
corridor into SETX. VRB outflows from TS winds have excelled pass
30-35kts over Acadiana terminals. Outside of convection CIGs will
trend VFR while storms naturally reduce VIS / CIG periodically
into IFR / LIFR as some rainfall rates are very high.
30
&&
.MARINE...
Issued at 325 AM CDT Fri Jun 13 2025
Light to occasionally modest onshore flow and low seas will
persist through this week. Small craft should exercise caution
remains through 7AM. Elevated thunderstorm chances will linger
through the week and the upcoming weekend which may cause locally
higher winds and seas.
&&
.PRELIMINARY POINT TEMPS/POPS...
AEX 88 71 91 73 / 80 20 70 20
LCH 87 76 90 76 / 80 20 60 10
LFT 88 75 90 75 / 80 20 70 10
BPT 86 76 90 76 / 80 20 50 10
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...Flood Watch through Saturday evening for LAZ033-044-045-055-073-
074-141>143-152>154-241>243-252>254.
TX...Flood Watch through Saturday evening for TXZ201-261-262-515-516-
615-616.
GM...None.
&&
SHORT TERM...30
LONG TERM....30
AVIATION...30In the hours before
Local storm report, Jun 13, 8:16 AM CDT, 3 hours 10 minutes before
Preliminary Local Storm Report
National Weather Service Lake Charles LA
816 AM CDT Fri Jun 13 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0808 AM Rain 2 SSW Broussard 30.13N 91.98W
06/13/2025 M8.20 Inch Lafayette LA Public
0810 AM Rain 1 NE Broussard 30.16N 91.96W
06/13/2025 M7.69 Inch Lafayette LA Public
&&Local storm report, Jun 13, 8:36 AM CDT, 2 hours 50 minutes before
Preliminary Local Storm Report
National Weather Service Lake Charles LA
836 AM CDT Fri Jun 13 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM Rain 2 E Cade 30.09N 91.87W
06/13/2025 M7.58 Inch St. Martin LA Mesonet
Mesonet station CADL1 ULL CADE FARM
LAFAYETTE13 SE LA US.
0700 AM Rain 3 S Cade 30.05N 91.91W
06/13/2025 M7.24 Inch Iberia LA Cocorahs
Cocorahs station LA-IB-5 New Iberia 6.1 WNW.
&&Local storm report, Jun 13, 8:59 AM CDT, 2 hours 27 minutes before
Preliminary Local Storm Report
National Weather Service Lake Charles LA
859 AM CDT Fri Jun 13 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0858 AM Flash Flood 2 NNE New Iberia 30.03N 91.80W
06/13/2025 Iberia LA Public
A couple inches of water reported in a home
to the Red Cross.
&&Local storm report, Jun 13, 10:44 AM CDT, 42 minutes before
Preliminary Local Storm Report
National Weather Service Lake Charles LA
1044 AM CDT Fri Jun 13 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 AM Rain 2 E Cade 30.09N 91.87W
06/13/2025 M9.39 Inch St. Martin LA Mesonet
Mesonet station CADL1 ULL CADE FARM
LAFAYETTE13 SE LA US Updated report.
&&Special weather statement, Jun 13, 10:54 AM CDT, 32 minutes before
Special Weather Statement National Weather Service Lake Charles LA 1054 AM CDT Fri Jun 13 2025 LAZ044-045-055-073-074-141>143-152>154-241>243-252>254-TXZ515-516- 615-616-132000- Lafayette-Upper St. Martin-Lower St. Martin-West Cameron- East Cameron-Northern Calcasieu-Northern Jefferson Davis- Northern Acadia-Upper Vermilion-Upper Iberia-Upper St. Mary- Southern Calcasieu-Southern Jefferson Davis-Southern Acadia- Lower Vermilion-Lower Iberia-Lower St. Mary-Upper Jefferson- Northern Orange-Lower Jefferson-Southern Orange- 1054 AM CDT Fri Jun 13 2025 ...TROPICAL FUNNEL CLOUD SIGHTED... At 1040 AM CDT...The National Weather Service has received a report of a funnel cloud in the vicinity of Mauriceville in Orange Co. TX. A very moist and unstable tropical airmass is in place across the area. Meanwhile...the vertical wind profile over the area is light and variable. These conditions are favorable for the development of tropical funnel clouds...especially where rain cooled boundaries...known as outflow boundaries...and the seabreeze collide. These tropical funnel clouds are usually short-lived and do not reach the ground. If the funnel cloud becomes more severe and reaches the ground...minor damage may occur...and a tornado warning will likely be issued. Stay tuned for later statements and updates on this weather situation.
Special weather statement, Jun 13, 11:25 AM CDT, 1 minute before
Special Weather Statement
National Weather Service Lake Charles LA
1125 AM CDT Fri Jun 13 2025
LAZ030-141-131700-
Beauregard LA-Northern Calcasieu LA-
1125 AM CDT Fri Jun 13 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTH CENTRAL BEAUREGARD AND
CENTRAL CALCASIEU PARISHES THROUGH NOON CDT...
At 1125 AM CDT, Doppler radar was tracking a strong thunderstorm near
Edgerly, or 9 miles northwest of Sulphur, moving northeast at 20 mph.
HAZARD...Wind gusts up to 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to vegetation and outdoor
objects is possible.
Locations impacted include...
Sulphur, Westlake, Moss Bluff, De Quincy, Buhler, Gillis, and
Edgerly.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3020 9353 3032 9360 3053 9331 3033 9312
TIME...MOT...LOC 1625Z 242DEG 19KT 3031 9348
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
Stigger/87The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 1:29 AM CDT | Special Weather Statement | LCH | Lafayette | 16 min |
| Jun 13, 2:26 AM CDT | Flood Watch | LCH | Acadia, Calcasieu, Cameron, Iberia, Jefferson Davis, Lafayette and 4 more | 41 hr |
| Jun 13, 2:46 AM CDT | Flash Flood Warning | LCH | Iberia, Lafayette, Saint Martin, Vermilion | 7 hr |
| Jun 13, 3:06 AM CDT | Special Weather Statement | LCH | Lafayette | 39 min |
| Jun 13, 3:52 AM CDT | Severe Thunderstorm Warning | LCH | Iberia, Lafayette, Saint Martin, Vermilion | 23 min |
| Jun 13, 4:01 AM CDT | Tornado Warning | LCH | Iberia, Vermilion | 13 min |
| Jun 13, 4:13 AM CDT | Severe Thunderstorm Warning | LCH | Iberia, Lafayette, Saint Martin, Vermilion | 47 min |
| Jun 13, 4:52 AM CDT | Special Weather Statement | LCH | Acadia | 38 min |
| Jun 13, 4:57 AM CDT | Severe Thunderstorm Warning | LCH | Iberia, Saint Martin | 33 min |
| Jun 13, 5:26 AM CDT | Flash Flood Warning | LCH | Iberia, Saint Martin | 6 hr |
| Jun 13, 5:33 AM CDT | Special Weather Statement | LCH | Lafayette | 27 min |
| Jun 13, 5:37 AM CDT | Special Weather Statement | LCH | Saint Martin | 23 min |
| Jun 13, 5:43 AM CDT | Severe Thunderstorm Warning | LCH | Iberia, Saint Martin | 32 min |
| Jun 13, 6:16 AM CDT | Special Weather Statement | LCH | Lafayette | 29 min |
| Jun 13, 6:17 AM CDT | Special Weather Statement | LCH | Saint Martin | 28 min |
| Jun 13, 6:46 AM CDT | Special Weather Statement | LCH | Saint Martin | 29 min |
| Jun 13, 7:25 AM CDT | River Flood Watch | LCH | Beauregard, Calcasieu | 3 hr |
| Jun 13, 7:35 AM CDT | Special Marine Warning | LCH | 25 min | |
| Jun 13, 7:45 AM CDT | River Flood Warning | LCH | Lafayette, Vermilion | 6 days |
| Jun 13, 9:54 AM CDT | Areal Flood Warning | LCH | Iberia, Lafayette, Saint Martin, Vermilion | 3 hr |
| Jun 13, 10:29 AM CDT | River Flood Warning | LCH | Beauregard, Calcasieu | 24 days |
| Jun 13, 11:18 AM CDT | Areal Flood Warning | LCH | Iberia, Saint Martin | 102 min |
| Jun 13, 11:25 AM CDT | Special Weather Statement | LCH | Calcasieu | 35 min |
| Jun 13, 12:21 PM CDT | Flash Flood Warning | LCH | Calcasieu | 4 hr |
| Jun 13, 12:46 PM CDT | Flash Flood Warning | LCH | Calcasieu | 2 hr |
| Jun 13, 12:47 PM CDT | Special Weather Statement | LCH | Calcasieu | 28 min |
| Jun 13, 1:24 PM CDT | Special Marine Warning | LCH | 36 min | |
| Jun 13, 3:05 PM CDT | Special Marine Warning | LCH | 25 min |
Nearby
Flash Flood Warnings in Louisiana, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.